Advertisement

Communications in Mathematical Physics

, Volume 247, Issue 3, pp 601–611 | Cite as

On Depletion of the Vortex-Stretching Term in the 3D Navier-Stokes Equations

  • Anastasia Ruzmaikina
  • Zoran GrujićEmail author
Article

Abstract:

Certain new cancellation properties in the vortex-stretching term are detected leading to new geometric criteria for preventing finite-time blow-up in the 3D Navier-Stokes equations.

Keywords

Geometric Criterion Cancellation Property 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Beale, J.T., Kato, T., Majda, A.: Remarks on the breakdown of smooth solutions for the 3-D Euler equations. Commun. Math. Phys. 94, 61–66 (1984)Google Scholar
  2. 2.
    Beirao da Veiga, H., Berselli, L.C.: On the regularizing effect of the vorticity direction in incompressible viscous flows. Diff. Int. Eq. 15, 345–356 (2002)zbMATHGoogle Scholar
  3. 3.
    Constantin, P.: Navier-Stokes equations and area of interfaces. Commun. Math. Phys. 129, 241–266 (1990)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Constantin, P.: Geometric statistics in turbulence. SIAM Rev. 36, 73–98 (1994)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Constantin, P., Fefferman, C.: Direction of vorticity and the problem of global regularity for the Navier-Stokes equations. Indiana Univ. Math. J. 42, 775–789 (1993)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Foias, C., Guillope, C., Temam, R.: New a priori estimates for Navier-Stokes equations in dimension 3. Commun. PDE 6, 329–359 (1981)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Foias, C., Temam, R.: Gevrey class regularity for the solutions of the Navier-Stokes equations. J. Funct. Anal. 87, 359–369 (1989)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Grujić, Z.: The geometric structure of the super-level sets and regularity for 3D Navier-Stokes equations. Indiana Univ. Math. J. 50, 1309–1317 (2001)MathSciNetGoogle Scholar
  9. 9.
    Grujić, Z., Ruzmaikina, A.: Interpolation between algebraic and geometric conditions for smoothness of the vorticity in the 3D NSE. Indiana Univ. Math. J., to appearGoogle Scholar
  10. 10.
    Kozono, H.: Removable singularities of weak solutions to the Navier-Stokes equations. Commun. PDE 23, 949–966 (1998)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Kozono, H., Taniuchi, Y.: Bilinear estimates in BMO and the Navier-Stokes equations. Math. Z. 235, 173–194 (2000)CrossRefMathSciNetGoogle Scholar
  12. 12.
    Prodi, G.: Un teorema de unicita per le equazioni di Navier-Stokes. Annali di Mat. 48, 173–182 (1959)zbMATHGoogle Scholar
  13. 13.
    Serrin, J.: On the interior regularity of weak solutions of the Navier-Stokes equations. Arch. Rat. Mech. Anal. 9, 187–195 (1962)zbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2004

Authors and Affiliations

  1. 1.Department of Statistics and Department of MathematicsPurdue UniversityUSA
  2. 2.Department of MathematicsUniversity of VirginiaCharlottesvilleUSA

Personalised recommendations